Overdose Ataraxia: symptoms, treatment, lethal dose

The symptoms and treatment of overdose Ataraxia

Atarax is a medicinal drug, a tranquilizer, has a strong calming, sedative effect. He is appointed by the attending physician. The medicine is available in the form of tablets, solutions for intramuscular injection. Excessive consumption of the drug leads to severe poisoning and malfunction of the whole organism. This article discusses overdose Ataraxia, its causes, clinical manifestations, and methods of first aid and treatment during the development of this condition.

The description of the drug

Atarax belongs to a group of tranquilizers. Its active ingredient, gidroxizina hydrochloride, has anxiolytic, sedative and antiemetic effect, can reduce skin itching and manifestations of allergic reactions by blocking histamine receptors.

Remember that to self-medicate Ataraxia dangerous. This drug can be taken only after the recommendation of the attending doctor.

Indications for admission:

  • anxiety, panic attacks;
  • a feeling of inner tension;
  • the expressed psychomotor excitation;
  • alcohol cravings;
  • itching;
  • premedication before surgery;
  • adjustment disorder.

Atarax belongs to a potent medication that has many contraindications. These include:

  • Allergy to components of drug;
  • porphyria;
  • pregnancy and lactation;
  • galactose intolerance;
  • children up to age 3 years;

Also, the drug should be used with caution and only when absolutely necessary to appoint people with the following diseases:

  • myasthenia gravis;
  • kidney failure;
  • adenoma or hyperplasia of the prostate gland;
  • epilepsy;
  • glaucoma, increased intraocular pressure;
  • prone to constipation;
  • disturbed heart rhythm.

Atarax must not be combined with many drugs, for example, other tranquilizers, sedatives, hypnotics, barbiturates, etc., If necessary, concurrent intake of other drugs along with Ataraxia sure to consult with your doctor.

READ  First aid for poisoning with acetic acid and the vapors

The causes of poisoning

Most often overdose develops through the fault of the patient. Failure to follow the instructions and recommendations of the doctor, doing self-treatment can lead to acute drug poisoning. The most frequent causes of overdose may include the following:

  • Independent selection of the dosage of the drug. Dose of atarax should be appointed by the doctor individually for each patient.
  • Taking a large dose of medication during a panic attack, or fear. The person in this state may not realize until the end of the danger of their actions, and, desiring as quickly as possible to alleviate their condition, drink a lot of pills.
  • The drug is a toddler, who found the tablets. Atarax like other medications, should be kept at home out of reach of child.
  • The combination of the drug with alcoholic beverages. Alcohol increases the effects of the tranquilizer, and leads to the development of severe poisoning.
  • Taking atarax with barbiturates, hypnotics, tranquilizers, and sedative drugs. Also intoxication can develop in conjunction with narcotic analgesics, antihistamines and antiarrhythmic drugs.

Clinical manifestations of overdose medicine

Overdose symptoms begin to manifest themselves clinically during the first 30-60 minutes after taking the medicine inside. Their severity depends on the patient’s weight and amount ingested drug.

Death from overdose can occur within the first hour. It develops due to depression of breathing and cardiac activity.

The main clinical manifestations of overdose Ataraxia:

  • nausea and severe vomiting;
  • abnormal heart rhythm where the patient can feel the «failures» in the heart;
  • hyperactivity and anxiety, which comes to replace lethargy and drowsiness;
  • a sharp drop in blood pressure, hypotension;
  • slowing breathing;
  • visual and auditory hallucinations;
  • disturbance of consciousness in which the patient gradually falls into soporose, and then a coma.
READ  Is it harmful to sleep a lot and what position is best to sleep

First aid and treatment of intoxication with the drug

In acute and severe poisoning symptoms increase quickly, the patient’s condition deteriorates. You should immediately call the ambulance.

Before arrival of physicians try to provide the poisoned person first aid. To do this:

  1. To withdraw the remnants of the pills from the stomach. The patient should gulp drink several glasses of water and cause vomiting. This procedure should be carried out as soon as possible after ingesting a dangerous dose of the drug. Gastric lavage is not performed in case of violation of consciousness of the patient.
  2. To give a poisoned person drink sorbents. It can be activated carbon, sorbex, APSCO, smectite, or any other representative of this drug group. The dosage of the sorbent should be read carefully in the user manual.
  3. Patient to drink plain carbonated water or sweet tea. If the person is constantly vomiting, let him drink slowly, in small SIPS and often.
  4. If unconscious, the patient must be laid on a hard flat surface and turn the head to one side. Need to control the presence of breathing and pulse. In their absence, should I do chest compressions.

Doctors SMP, arriving on the call, pulse, pressure, respiration and saturation and begin first aid. If necessary, they will conduct gastric lavage through the probe. Also they will be introduced drugs that regulate heart rate and blood pressure.

Treatment of overdose is in toxicology. Heavy patients are hospitalized in the intensive care unit. Specific antidote for atarax no, the treatment aimed at excretion of residues of the drug, normalization of vital signs of the patient.

READ  Mushroom talkie Tina voskovaja: description poisoning

Atarax belongs to a group of tranquilizers. This should be made only as directed by your healthcare doctor. In case of overdose, combination with alcohol or certain other drugs develop severe poisoning, which can lead to respiratory failure, heart rate, and death. Treatment of overdose is carried out in the toxicology Department. With timely treatment for medical help the prognosis for life in most cases favorable.